Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 177, NWS Pueblo, CO

August 29, 2008Custer County, Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 2008, 3:08 PM MDT for Custer County, Huerfano County, Pueblo County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2008, 3:08 PM MDT (21:08 UTC)
Expired
Aug 29, 2008, 3:48 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Custer County, CO, Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 3:28 PM MDTHAIL 13 S Rye, COSTARTED 310 PM...ENDED 320 PM...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 292108
SVRPUB
COC027-055-101-292215-
/O.NEW.KPUB.SV.W.0177.080829T2108Z-080829T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT...

* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR RYE...OR ABOUT 30 MILES SOUTHWEST OF PUEBLO...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 7 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  SOUTHWESTERN PUEBLO COUNTY AND NORTH CENTRAL HUERFANO COUNTY.

AT 305 PM A NATIONAL WEATHER SERVICE SPOTTER SAW PEENY SIZE HAIN IN 
RYE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486
TIME...MOT...LOC 2108Z 331DEG 6KT 3789 10490

$$
3 follow-up statements
000 
WWUS55 KPUB 292120
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT FRI AUG 29 2008

COC027-055-101-292215-
/O.CON.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/
HUERFANO CO-CUSTER CO-PUEBLO CO-
320 PM MDT FRI AUG 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND
NORTHEASTERN HUERFANO COUNTIES...

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR RYE...OR 31 MILES SOUTHWEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 7 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486
TIME...MOT...LOC 2120Z 331DEG 6KT 3787 10489

$$
000 
WWUS55 KPUB 292131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT FRI AUG 29 2008

COC027-055-101-292215-
/O.CON.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/
HUERFANO CO-CUSTER CO-PUEBLO CO-
331 PM MDT FRI AUG 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND
NORTHEASTERN HUERFANO COUNTIES...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR RYE...OR 31 MILES SOUTHWEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 8 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO COUNTY.

FROM 310 PM TO 320 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER 
SIZE HAIL 4 MILES SOUTH OF RYE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486
TIME...MOT...LOC 2131Z 323DEG 7KT 3786 10486

$$
000 
WWUS55 KPUB 292148
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT FRI AUG 29 2008

COC027-055-101-292158-
/O.CAN.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/
HUERFANO CO-CUSTER CO-PUEBLO CO-
348 PM MDT FRI AUG 29 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND NORTHEASTERN
HUERFANO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486
TIME...MOT...LOC 2148Z 323DEG 7KT 3783 10483

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:27 AM MDT, 10 hours 41 minutes earlier.

Area forecast discussion, Aug 29, 4:27 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
427 AM MDT FRI AUG 29 2008

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...LOW LEVEL MOISTURE HAS MADE A RAPID RETURN TO EASTERN
COLORADO EARLY THIS MORNING...WITH SURFACE DEWPOINTS CLIMBING INTO
THE 50S ALONG AND EAST OF I-25. LIFT FROM WARM ADVECTION HAS MANAGED
TO GENERATE A FEW -SHRA OVER THE EASTERN MOUNTAINS AND I-25
CORRIDOR...WITH EVEN A FEW LIGHTNING STRIKES NOTED IN EL PASO COUNTY
AND OVER THE SOUTHERN SANGRES. PATCHY STRATUS DECK HAS DEVELOPED AS
WELL OVER THE EAST...WITH EXPANDING LOW CLOUDS REACHING KPUB AND
KCOS AS OF 10Z.

TODAY...HAD TO ADD SOME MINOR POPS FOR ONGOING TSRA EARLY THIS
MORNING OVER MUCH OF THE EAST...AS VERY ISOLATED WARM ADVECTION
DRIVEN PRECIP REFUSES TO DIE. INCREASED CLOUD COVER OVER MUCH OF THE
EAST AS WELL...AS PATCHY STRATUS AND EXPANDING MID CLOUD DECK SHOULD
KEEP THINGS RATHER CLOUDY THROUGH MID-MORNING. BY THIS
AFTERNOON...FORECAST SOUNDINGS SUGGEST AT LEAST PARTIAL CLEARING OF
LOWER CLOUDS...THOUGH PROCESS MAY BE SLOWER THAN MODELS SUGGEST
GIVEN PERSISTENT UPSLOPE WINDS. BY LATE AFTERNOON...SHOULD BE ENOUGH
INSTABILITY FOR TSRA FORMATION OVER MOST MOUNTAIN LOCATIONS...WITH
STEERING CURRENTS PUSHING STORMS SLOWLY SOUTHEAST ACROSS THE I-25
CORRIDOR AND SAN LUIS VALLEY TOWARD 00Z. CAPES NOT HUGE THIS
AFTERNOON AS CLOUDS MAY LIMIT SURFACE HEATING...THOUGH VALUES NEAR
1000 J/KG CERTAINLY POSSIBLE OVER MUCH OF THE PLAINS BY 21Z. 0-6KM
SHEAR IS PROGGED IN THE 30-35 KNOT RANGE OVER THE EASTERN MOUNTAINS
AND I-25 CORRIDOR...SO WOULDNT BE SURPRISED TO SEE A COUPLE WEAKLY
ROTATING STORMS PRODUCING SEVERE HAIL ALONG AND WEST OF I-25.
COMBINATION OF CLOUDS AND UPSLOPE WINDS SHOULD HOLD MAX TEMPS DOWN
SLIGHTLY...THUS SHADED TEMP GRIDS TOWARD COOLER MET GUIDANCE.

TONIGHT...LINGERING -TSRA SHOULD PUSH SOUTH AND EAST OF THE AREA
BY 04-06Z...THOUGH NAM SUGGESTS A FEW STORMS LINGERING LATE OVER
THE EASTERN SAN JUANS. STRATUS POTENTIAL HINGES ON EVENING TSRA
COVERAGE...THOUGH IN GENERAL...EASTERLY FLOW IS VERY WEAK
OVERNIGHT...WHICH SHOULD KEEP AT LEAST LOWER CLOUDS AT BAY.

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

..MAIN CHALLENGE IS TRACK OF UPPER LOW PROJECTED TO CLOSE OFF OVER
THE WRN US THEN LIFT ACROSS THE NRN US ROCKIES DURING THE EARLY PART
OF NEXT WEEK...

MODELS HAVE TRENDED STRONGER/MORE AMPLIFIED WITH THE TROF AS IT
MOVES INTO THE PACIFIC NW SAT NIGHT/EARLY SUN.  THE 00Z RUNS ALSO
CLOSE OFF THE UPPER LOW FARTHER WEST...ACROSS OR/NRN CA...VS RUNS
FROM YESTERDAY.  MODELS DROP THE UPPER LOW SOUTHEASTWARD INTO NV
BEFORE LIFTING IT TO THE NE ACROSS UT OR ID.  THE UKMET AND ECMWF
HAVE THE FARTHEST NORTH TRACK OF ALL THE 00Z RUNS...WHILE NAMS
APPEARS TO BE SLOWER...DEEPER AND FARTHER SOUTH. GFS IS IN
BETWEEN THE OUTLIER NAM AND FARTHER NORTH ECMWF...AND MAY BE A GOOD
MIDDLE ROAD SOLN FOR NOW...BUT ITS HARD TO DISCOUNT THE ECMWF AS IT
HAS BEEN PRETTY CONSISTENT.  FORECAST WILL BE BASED OFF A GFS/ECMWF
BLEND FOR NOW.

AS FOR SENSIBLE WEATHER...WINDS AND TEMPS SHOULD START TO INCREASE
ON SATURDAY AS FLOW ALOFT BECOMES SOUTHWESTERLY BETWEEN THE CENTRAL
US UPPER RIDGE AND INCOMING TROF ON THE WEST COAST.  SFC LEE TROF
DEEPENS IN RESPONSE...AND THE PLAINS SHOULD BEGIN TO SEE BREEZY
SOUTHERLY WINDS DEVELOPING BY AFTN.  DEW POINTS APPEAR TO STAY A
LITTLE HIGHER THAN RUNS FROM YESTERDAY...SO HAVE INCREASED POPS
SLIGHTLY.  OVERALL CAPES NOT TERRIBLY IMPRESSIVE...GENERALLY RUNNING
400-800 J/KG...AS MID LEVEL LAPSE RATES ARE NOT ALL THAT STEEP.
DEEP LAYER SHEARS RUN AROUND 20-25 KT...SO NOT ANTICIPATING A
WIDESPREAD SVR THREAT THIS DAY.  BEST CHANCE FOR STRONG TSTORMS MAY
BE ACROSS THE WRN MTS/VALLEYS AS SRLY WINDS BEGIN TO ADVECT SOME
HIGHER DEW POINT AIR NORTHWARD.  HAIL UP TO 1/2 INCH IN DIAMETER AND
LOCALLY HEAVY RAINFALL WILL BE PRIMARY THREATS.

UPPER TROF APPROACHES FROM THE WEST ON SUN AND WINDS INCREASE FOR
ALL AREAS..WITH DEEP SOUTHERLY FLOW ADVECTING MORE PLENTIFUL MOISTURE
INTO THE WRN MTS.  BOTH GFS/ECMWF ARE SUGGESTING WIDESPREAD SHOWERS
AND THUNDERSTORMS ACROSS THE WESTERN AREAS FOR SUNDAY AFTERNOON AND
NIGHT.  PRECIP WATERS INCREASE FROM .5-.75 ON SAT TO AROUND .75-1.0
ON SUN...SO HEAVY RAIN/THREAT FOR FLASH FLOODING WILL BE THE MAIN
CONCERN FOR WRN AREAS AS DEEP SOUTHWEST FLOW COULD LEAD TO TRAINING
THUNDERSTORMS WITH INITIATION ALONG THE FAVORED SW FACING SLOPES.
ACROSS THE PLAINS...LEE TROF DEEPENS SO DRY LINE SHOULD SETUP
SOMEWHERE ACROSS SE CO.  CAPES ON THE PLAINS NOT ALL THAT IMPRESSIVE
IN MODELS AS IT IS STILL RELATIVELY WARM ALOFT...AND DEEP LAYER
SHEARS ARE STRONGEST (30 KTS OR GREATER) ACROSS THE WESTERN AREAS.
FOR NOW THINK ANY THREAT FOR SVR MAY BE CONFINED ACROSS THE WEST IF
SFC DEW POINTS CAN INCREASE SOON ENOUGH. HAVE INCREASED POPS ACROSS
WESTERN AREAS FOR SUN.  COULD SEE A WAVE OF SHOWERS/TSTORMS LIFT
NORTHWARD ACROSS THE PLAINS SOMETIME SUN EVENING/SUNDAY NIGHT AS
FIRST WEAK WAVE OF ENERGY MOVES ACROSS THE AREA PROMOTING SOME
ISENTROPIC LIFT.

AS TROF BEGINS TO LIFT OFF TO THE NW ON MONDAY DRY SLOT MOVES ACROSS
THE REGION DURING THE DAY.  SFC DEW POINTS BEGIN TO DRY OUT ACROSS
THE WEST...THOUGH WITH STEEPENING LAPSE RATES...EXPECT ANOTHER ROUND
OF SCT AFTN THUNDERSTORMS.  HOWEVER...MORE INTERESTING POTENTIAL
WILL BE ACROSS THE EASTERN PLAINS AS SFC DRY LINE SETS UP ONCE AGAIN
ACROSS THE SE PLAINS MON AFTN.  CONCEPTUALLY...CAPES AND DEEP LAYER
SHEARS COULD SUPPORT A POTENTIAL SEVERE WEATHER DAY IF EVERYTHING
COMES TOGETHER JUST RIGHT.  THUS HAVE INCREASED POPS ACROSS THE SE
PLAINS MONDAY AFT/EVENING.  WITH THE TRACK OF THE UPPER LOW LIKELY
TO CONTINUE TO CHANGE WITH EACH SET OF RUNS...AXIS OF BEST
INSTABILITY AND LOCATION OF DRY LINE WILL LIKELY WAVER WITH EACH RUN.
SO UNCERTAINTY IS STILL FAIRLY HIGH. OTHERWISE...WINDY CONDITIONS
EXPECTED ONCE AGAIN ACROSS ALL OF THE AREA.  IF FUELS WERE
CRITICAL...AREAS WEST OF THE DRY LINE COULD NEED SOME FIRE WEATHER
HIGHLIGHTS...BUT FOR NOW FUELS WEB PAGE SUGGEST FUELS ARE STILL
MOIST FROM THE RECENT RAINS.  IT ALSO APPEARS TEMPS COOL ALOFT
ENOUGH TO KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS...BUT
AGAIN...DETAILS THIS FAR OUT WILL LIKELY CHANGE...AND
CONCEPTUALLY...THE PATTERN SUGGESTS HEIGHTENED AWARENESS FOR
INCREASED FIRE WEATHER CONCERNS AS WELL.

AS TROF PASSES BY TO THE NORTH ON TUES...COLD FRONT SHOULD DROP INTO
THE SE PLAINS.  AIR MASS DRIES OUT...SO TREND WILL BE TOWARDS COOLER
AND DRIER CONDITIONS THROUGH THE MIDDLE OF THE WORK WEEK.  SOUTH TO
SOUTHWEST WINDS INCREASE FOR THURS/FRI AS NEXT TROF/UPPER LOW DROPS
IN FROM THE NORTH...SO ANOTHER WARMING TREND EXPECTED BY LATE WEEK
WITH THE DRY LINE ONCE AGAIN LURKING NEAR THE EASTERN BORDER. -KT

&&

.AVIATION...POCKETS OF MVFR STRATUS WILL CONTINUE OVER THE EASTERN
PLAINS THROUGH 17Z...OCCASIONALLY IMPACTING BOTH KCOS AND KPUB
THROUGH MID MORNING. BETTER POTENTIAL FOR TSRA AT ALL 3 TAF SITES
THIS AFTERNOON AND EARLY EVENING THAN THE PAST FEW DAYS...AS
MOISTURE TODAY IS MORE PLENTIFUL. CHANCES FOR STRATUS TO RETURN
TONIGHT LOOK FAIRLY LOW AS UPSLOPE WINDS WEAKEN...THOUGH LOCATION OF
CONVECTIVE DEBRIS/OUTFLOWS WILL ULTIMATELY DETERMINE LOW CLOUD
COVERAGE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/31
Hazardous weather outlook, Aug 29, 11:46 AM MDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT FRI AUG 29 2008

COZ058>089-093>099-301800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
THE MOUNTAINS AND SPREAD ACROSS THE ADJACENT HIGH VALLEYS AND PLAINS
BY THIS EVENING. ONE OR TWO OF THESE STORMS COULD BE SEVERE OVER THE
MOUNTAINS AND I-25 CORRIDOR...WITH HAIL AROUND ONE INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH...ALONG WITH HAZARDOUS LIGHTNING AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE MOUNTAINS
AND HIGH VALLEYS SATURDAY THROUGH MONDAY...WITH ISOLATED TO SCATTERED
THUNDERSTORMS POSSIBLE ACROSS THE PLAINS. THUNDERSTORMS WHICH DEVELOP
ACROSS THE MOUNTAINS AND HIGH VALLEYS ON SUNDAY MAY BECOME STRONG TO
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALLY HEAVY
RAINFALL COULD ALSO OCCUR...POSING THE THREAT OF FLASH FLOODING. ONE
OR TWO STRONG TO SEVERE STORMS MAY SPREAD ACROSS THE SOUTHEAST PLAINS
ON MONDAY AS A DRY LINE DEVELOPS AHEAD OF AN APPROACHING WEATHER SYSTEM.

TUESDAY THROUGH THURSDAY...A COLD FRONT WILL BRING COOLER AND DRIER
AIR TO THE REGION. HOWEVER...ISOLATED THUNDERSTORMS WILL CONTINUE...
ESPECIALLY OVER THE MOUNTAIN AREAS. THE MAIN THREAT FROM THUNDERSTORMS
DURING THIS PERIOD WILL BE LIGHTNING AND WIND GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE
THIS AFTERNOON ACROSS THE HIGHER TERRAIN AND SAN LUIS VALLEY BEGINNING
AT 2 PM MDT...AND AFTER 4 PM MDT OVER THE INTERSTATE 25 CORRIDOR.

50/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 4:11 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas64 min
Aug 29, 5:16 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas59 min
Aug 29, 5:22 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.